Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 26, 2006, 8:16 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 8:16 PM EDT (00:16 UTC)
- Expired
- Apr 26, 2006, 8:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:20 PM EDT | HAIL 1.75 | Lindale, GA | DAMAGE TO CARS |
| Apr 26, 8:20 PM EDT | HAIL 2.75 | 2 Se Lindale, GA | |
| Apr 26, 8:30 PM EDT | HAIL 0.75 | Kingston, GA | LASTED 5 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 270016 SVRFFC GAC015-115-270045- /O.NEW.KFFC.SV.W.0142.060427T0016Z-060427T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EDT WED APR 26 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTOW COUNTY IN NORTHWEST GEORGIA FLOYD COUNTY IN NORTHWEST GEORGIA * UNTIL 845 PM EDT * AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLFBALL SIZED. THIS STORM WAS LOCATED NEAR LINDALE...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILESBORO...RED TOP MOUNTAIN STATE PARK...KINGSTON...EUHARLEE... EMERSON...CASSVILLE AND CARTERSVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3423 8523 3408 8518 3409 8469 3431 8473 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:50 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 26, 7:50 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT WED APR 26 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) THREAT FOR SEVERE CONVECTION CONTINUES THROUGH EARLY EVENING. STORMS ACROSS EAST CENTRAL GEORGIA STILL APPEAR INHIBITED... PERHAPS DUE TO LACK OF STRONG LOW LEVEL CONVERGENCE. INSTABILITY STILL HIGH. WILL CONTINUE TO MONITOR. STORMS SHOULD DIMINISH AS INSTABILITY DECREASES TONIGHT. WILL CONTINUE HIGH POPS UNTIL AROUND 9PM THEN DROP THEM FROM THE WEST. GFS INDICATING WRAPAROUND PRECIP ACROSS FAR NE GA TONIGHT AND EARLY THUR MORNING. HAVE TAPERED THIS DOWN SOME BASED ON SLIGHTLY WEAKER UPPER LOW ON THE NAM AND WRF. ONCE FRONT MOVES THROUGH...SHOULD SEE COOLER AND DRIER CONDITIONS. TEMPERATURES WILL BE NEAR NORMAL THURS. BIAS-ADJUSTED MAV TEMPS USED EXCEPT FOR 3RD PERIOD WHERE MAV/MET BLEND USED TO RESOLVE DIFFERENCES IN THE GFS AND NAM 2M TEMPS. NW FLOW ALOFT PERSISTS WITH DEEP S/W TROUGH OVER THE MID-ATLANTIC ON FRIDAY. WAA PATTERN KICKS IN AHEAD OF NEXT TROUGH ON SAT MAINLY ACROSS NRN ZONES. CONTINUED FCST FOR CHC SHRA/TSRA ACROSS THE NORTH. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) MAIN FEATURE IN THE LONG TERM IS LARGE TROUGH MOVING SLOWLY EAST THROUGH THE LOWER MS VALLEY AND INTO THE SOUTHEAST. STRONGEST FORCING TO MOVE THROUGH GA ON SAT NIGHT AND EARLY SUN PER LATEST GFS. THIS IS A TAD SLOWER THAN PREV MODEL RUNS. WILL NEED TO SEE IF TREND CONTINUES BEFORE TAKING POPS MUCH HIGHER. HAVE LIKELY POPS AS IT STANDS NOW. WEDGE LIKE PATTERN ALSO PROGGED TO DEVELOP AHEAD OF THIS SYSTEM. INSTABILITY STILL APPEARS MEAGER THIS WEEKEND BASED ON GFS AND DGEX. NOT SOLD ON THIS YET SO HAVE LEFT TSRA IN FCST...BUT IF GFS VERIFIES WILL NOT SEE ANY SVR STORMS THIS WEEKEND. TEMPS ON SUNDAY COULD STAY IN THE 60S ALL DAY. MAIN S/W SLIDES EAST SUN NIGHT...BUT UPR TROUGH STILL LINGERING OVER THE ERN U.S. THROUGH EARLY NEXT WEEK. SLT CHC POPS FOR LIGHT SHOWERS SEEM MORE THAN APPROPRIATE FOR THIS PATTERN. SNELSON && .AVIATION... CEILINGS SHOULD BE TRENDING DOWN TO IFR NOW THAT THE BOUNDARY LAYER HAS BECOME NEARLY SATURATED FROM SHOWERS AND THUNDERSTORMS. THIS SHOULD PERSIST THROUGH MUCH OF THE OVERNIGHT PERIOD EVEN AS PRECIP MOVES OUT OF OUR AREA. AREAS OF MVFR VISIBILITIES ARE ANTICIPATED IN BOTH PRECIP AND FOG UNTIL THE SURFACE FRONT CLEARS THROUGH. NO SIGNIFICANT FOG IS EXPECTED AFTER THE FRONT PASSES SINCE SURFACE WINDS SHOULD BE RELATIVELY STRONG. GUSTY WINDS AND SUBSIDENCE SHOULD BREAK UP THE LOW CLOUDS AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 53 72 49 78 / 30 5 0 5 ATHENS 55 77 47 79 / 50 5 0 5 GAINESVILLE 56 73 49 76 / 50 20 5 5 ROME 51 76 45 80 / 30 5 5 5 COLUMBUS 56 78 50 81 / 20 0 0 5 MACON 56 77 50 80 / 40 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13/15
Hazardous weather outlook, Apr 26, 11:00 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT WED APR 26 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1100 AM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK FRONTAL BOUNDARY STRETCHING ACROSS EXTREME NORTH GEORGIA WILL DRIFT SLOWLY SOUTH THROUGH THE STATE TODAY. .PRIMARY HAZARDS... THE PRIMARY THREAT WITH ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE HAIL...FREQUENT LIGHTNING STRIKES...AND DAMAGING WINDS. THE BEST CHANCE FOR ISOLATED SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE. .DISCUSSION... THERE IS A WEAK FRONTAL BOUNDARY DRAPED ACROSS EXTREME NORTH GEORGIA...ALABAMA...MISSISSIPPI LATE THIS MORNING. THIS FRONTAL BOUNDARY AND A DEVELOPING SURFACE LOW OVER THE TENNESSEE VALLEY ARE EXPECTED TO PUSH ACROSS GEORGIA THROUGH TONIGHT PROVIDING THE FOCUSING MECHANISM FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. CAPES THIS AFTERNOON ARE EXPECTED TO BE IN THE 800 TO 1200 RANGE...WITH LIFTED INDICES AROUND MINUS 2 TO MINUS 4. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 26, 3:28 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED APR 26 2006 GAZ052>054-262045- 328 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HEARD...COWETA AND FAYETTE COUNTIES UNTIL 445 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WARESVILLE...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD...COWETA AND FAYETTE COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 445 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 3:56 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT WED APR 26 2006 GAZ066-262030- 356 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TROUP COUNTY UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF HARRISONVILLE...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS TROUP COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 430 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 4:29 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT WED APR 26 2006 GAZ066-067-262100- 429 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TROUP AND MERIWETHER COUNTIES UNTIL 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARRISONVILLE...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS TROUP AND MERIWETHER COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOGANSVILLE AND SAINT MARKS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 500 PM EDT.
Special weather statement, Apr 26, 5:04 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT WED APR 26 2006 GAZ067-262130- 504 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARKS...MOVING SOUTHEAST AT 20 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS MERIWETHER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENVILLE AND WOODBURY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 530 PM EDT.
Special weather statement, Apr 26, 5:27 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT WED APR 26 2006 GAZ067>070-262245- 527 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES UNTIL 645 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREENVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 645 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 6:35 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 PM EDT WED APR 26 2006 GAZ004-262300- 635 PM EDT WED APR 26 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WHITFIELD COUNTY UNTIL 700 PM EDT... ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN WHITFIELD COUNTY UNTIL 700 PM EDT... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...MOVING NORTHEAST AT 25 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS WHITFIELD COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 700 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 26 min |
| Apr 26, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 34 min |
| Apr 26, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 27 min |
| Apr 26, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 36 min |
| Apr 26, 9:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.